Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Arthur L. Besse
Title: Manifolds all of whose geodesics are closed
Additional book information: Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 93, Springer-Verlag, Berlin-Heidelberg-New York, ix + 262 pp., 1978, $40.00. ISBN 0-3870-8158-5.

References [Enhancements On Off] (What's this?)

  • 1. Ralph Abraham and Jerrold E. Marsden, Foundations of mechanics, Benjamin/Cummings Publishing Co., Inc., Advanced Book Program, Reading, Mass., 1978. Second edition, revised and enlarged; With the assistance of Tudor Raţiu and Richard Cushman. MR 515141
  • 2. V. Arnold, Les méthodes mathématiques de la mécanique classique, Éditions Mir, Moscow, 1976 (French). Traduit du russe par Djilali Embarek. MR 0474391
    V. I. Arnol′d, Mathematical methods of classical mechanics, Springer-Verlag, New York-Heidelberg, 1978. Translated from the Russian by K. Vogtmann and A. Weinstein; Graduate Texts in Mathematics, 60. MR 0690288
  • 3. N. Bourbaki, Éléments de mathématique. Fasc. XXXV. Livre VI: Intégration. Chapitre IX: Intégration sur les espaces topologiques séparés, Actualités Scientifiques et Industrielles, No. 1343, Hermann, Paris, 1969 (French). MR 0276436
  • 4. Shiing Shen Chern, From triangles to manifolds, Amer. Math. Monthly 86 (1979), no. 5, 339–349. MR 528789,
  • 5. Ian N. Sneddon, Reivew of [2, 7], Bull. Amer. Math. Soc. (N.S.) 2 (1980), 346-352.
  • 6. Shlomo Sternberg, Review of [l], Bull. Amer. Math. Soc. (N.S.) 2 (1980), 378-387.
  • 7. W. Thiring, Classical dynamical systems, Springer-Verlag, New York, 1978.
  • 8. Alan Weinstein, On the volume of manifolds all of whose geodesics are closed, J. Differential Geometry 9 (1974), 513–517. MR 0390968

Review Information:

Reviewer: Richard L. Bishop
Journal: Bull. Amer. Math. Soc. 11 (1984), 400-404